Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 5, 2017, 9:23 PM CDT for Fulton County, Knox County, Illinois. It took effect at Apr 6, 2017, 1:45 AM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 9:23 PM CDT (02:23 UTC)
- In effect from
- Apr 6, 2017, 1:45 AM CDT
- Expired
- Apr 8, 2017, 1:51 AM CDT
- In force
- 48 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 14.99 ft at Apr 6, 2017, 6:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
662
WGUS43 KILX 060223
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
923 PM CDT WED APR 5 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-095-061623-
/O.NEW.KILX.FL.W.0015.170406T0645Z-170408T0651Z/
/LNMI2.1.ER.170406T0645Z.170407T0000Z.170408T0051Z.NO/
923 PM CDT WED APR 5 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at London Mills.
* From late tonight until late Friday night.
* At 845 PM Wednesday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 16.3 feet by tomorrow evening.The river
will fall below flood stage by Friday evening.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Spoon River
London Mills 15 14.2 Wed 9 PM 15.7 16.1 13.5
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
DRH1 follow-up statement
893
WGUS83 KILX 061454
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
954 AM CDT THU APR 6 2017
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC057-095-061524-
/O.CAN.KILX.FL.W.0015.000000T0000Z-170408T0651Z/
/LNMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT THU APR 6 2017
The Flood Warning is cancelled for
The Spoon River at London Mills.
* At 845 AM Thursday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 15.0 feet. The
river will fall to 13.8 feet by .
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Spoon River
London Mills 15 14.9 Thu 9 AM 13.8 11.6 9.3
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
ousleyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 8:49 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 5, 8:49 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 849 PM CDT Wed Apr 5 2017 .UPDATE... Issued at 849 PM CDT Wed Apr 5 2017 Light rain continues across the CWA as the upper level low pressure area, associated with the weather system well east of the area, slowly moves east into IN this evening. This will continue into the overnight hours across most of the area, along with lots of clouds windy conditions out of the north. Believe temps overnight will be little warmer than current forecast given said conditions, so have adjusted overnight lows accordingly. Update will be out shortly. && .SHORT TERM...(This evening through Thursday) ISSUED AT 305 PM CDT Wed Apr 5 2017 A surface low centered across far southern Illinois will deepen this evening as it becomes centered along the southeast border of Illinois. Isentropic lift north of the low will keep numerous showers and scattered storms going through this evening, with some decrease in precip coverage west of I-55 after midnight as a dry slot punches into SW Illinois. Initial concerns late this afternoon will be on severe potential in our SE counties, especially Lawrence and Crawford counties. MUCAPE values in that area have remained less the 500 J/KG so far this afternoon, but an instability axis is expected to develop northward into our SE counties. We have had multiple pea to penny size hail reports from storms this afternoon, so large hail could develop in any strong storms over the next 4-6 hours. Strong winds will be the other concern overnight, with the low deepening several MB/hour, north to northwest winds will become strong, gusting at 30-40 mph. The pressure gradient looks to remain tightest for areas east of I-55 from midnight tonight through tomorrow morning, but we should remain just below wind advisory criteria of sustained 30 mph winds. Potential for snowfall later tonight for areas north of I-74 remains present, but any snow accumulations would be very light and mainly on grassy surfaces. The models continue to point toward better snow potential from Bloomington and eastward toward Danville. Low temps are expected to bottom out in the mid to upper 30s, which is relatively warm for accumulating snowfall to occur this time of year. Some light snow could fall after sunrise, but precip should become all rain by mid-morning. A few light showers may linger east of I-57 after Noon, otherwise dry conditions should prevail tomorrow afternoon. North wind gusts should begin to diminish during the afternoon, as the surface low pulls farther away into NW Ohio. High temps will be limited by persistent cloud cover, so have followed close to guidance temps for highs in the upper 40s to low 50s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 305 PM CDT Wed Apr 5 2017 A break in the precipitation will start out the extended, as cold high pressure arrives Thursday night. Clearing skies and decreasing winds will allow low temps to approach freezing in our northern counties. Guidance lows were at or below freezing for many areas north of I-72. Depending on how fast clearing occurs and how light the winds become, a freeze warning may be needed for our northern counties Thursday night. A frost advisory appears likely in any event. Have held off on those headlines for now, to better gauge how the Canadian airmass is modifying as it approaches from the Plains. The surface high will slide across Illinois on Friday, providing sunshine for the first time in a while. However, the chilly airmass will limit high temps somewhat to the mid to upper 50s. More chilly temps are on tap for Friday night, with mid to upper 30s once again. Areas along the Indiana border will see the colder side of that range, with frost possible another night. Southerly winds will develop on Saturday as the surface high departs to the east. That will start a warming trend through the weekend. South winds will become brisk on Sunday as a surface low develops in the Plains with a warm front extending toward southern Wisconsin. High temps will reach the mid 60s near Indiana with around 70 toward Jacksonville. Temps will warm to the low to mid 70s on Sunday, despite increasing afternoon clouds. Rain chances return Sunday night in the warm sector. However, rain chances will ramp up to likely or higher Monday afternoon and Monday night as the surface low tracks by to the NW of Illinois and a cold front pushes across Illinois. The inverted trough aloft, expected jet interactions, as well as high surface moisture, may set the stage for some strong to severe storms in Illinois during that time. However, model differences in the track of low have confidence somewhat lower on potential at this point. Dry and somewhat cooler conditions are expected to close out the extended forecast, as high pressure pushes into Illinois. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 647 PM CDT Wed Apr 5 2017 Low IFR clouds will continue at all TAF sites except PIA, where there is a break in the precip right now. All other sites will remain IFR into the overnight hours and then improve into the lower MVFR levels for the early morning hours. Cigs will gradually improve during the late afternoon where PIA and SPI will see VFR cigs beginning in the late afternoon. The other sites will see cigs improve, but only to around 3kft. The the rain should be waning through the evening, during the overnight hours and into the morning hours, will keep VCSH going at all sites since cyclonic flow and CAA will continue through most of the 24hr period. Precip should be ending around noon at most sites. Winds will be northeast and gusty this evening, but then become northwesterly and gustier overnight as the low press area shifts to the east of the area. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Auten
Hazardous weather outlook, Apr 5, 4:11 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 411 PM CDT Wed Apr 5 2017 ILZ027>031-036-062115- Fulton-Knox-Marshall-Peoria-Stark-Woodford- 411 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm will be possible early this evening. Some light snow could develop after midnight, but no snow accumulation is expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder temperatures Thursday night will likely result in below freezing temperatures that may damage early growth on some fruit trees. Another storm system is possible for Monday and Monday night. It is too early to determine potential severe weather impacts. Flooding will continue on portions of the Illinois River through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ037-038-040>043-047>053-062115- Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan- Sangamon-Schuyler-Scott-Tazewell- 411 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... A strong storm system will bring isolated to scattered thunderstorms through this evening. Additional rainfall of a half inch will be possible, with locally higher amounts. Thunderstorms are not expected to be severe, but small hail will be possible. Flooding of rivers and streams may develop or increase due to the accumulation of recent rainfall. Flooding will continue on portions of the Illinois River. Light snow will be possible north of I-74 late tonight, but no snow accumulation is expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder temperatures Thursday night will likely result in areas of below freezing temperatures that may damage early growth on some fruit trees. Another storm system is possible for Monday afternoon and Monday night. It is too early to determine potential severe weather impacts. Flooding will continue on portions of the Illinois River through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061-062-066-062115- Champaign-Coles-Cumberland-Douglas-Edgar-Effingham-Moultrie-Piatt- Shelby-Vermilion- 411 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... A strong storm system will bring scattered thunderstorms through this evening. Additional rainfall up to one inch will be possible through tonight. There is a marginal to slight risk of severe thunderstorms that may contain hail over 1 inch diameter, wind gusts over 60 mph into early evening. Flooding of rivers and streams may develop or increase due to the accumulation of recent rainfall. Flooding will continue on portions of the Wabash River. Light snow will be possible after midnight north of I-74, but no snow accumulation is expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder temperatures Thursday night may result in areas of below freezing temperatures that may damage early growth on some fruit trees. Another storm system is possible for Monday afternoon and Monday night. It is too early to determine potential severe weather impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. ILZ063-067-068-071>073-062115- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 411 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... A strong storm system will bring scattered thunderstorms through this evening. Some storms may become severe, with large hail and damaging winds, along with an isolated tornado possible. Additional rainfall could reach around 1 inch through tonight. Flooding of rivers and streams may develop or increase due to the accumulation of recent rainfall. Flooding will continue on portions of the Wabash River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Much colder temperatures Thursday night may result in areas of near freezing temperatures that may damage early growth on some fruit trees. Another storm system is possible for Monday afternoon and Monday night. It is too early to determine potential severe weather impacts. Flooding will continue along the Wabash river upstream of Vincennes through early next week. Flooding may develop on the Little Wabash river near Clay City on Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through 8 pm this evening. Shimon
In the hours before
Local storm report, Apr 5, 3:56 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 1 WSW PARKERSBURG 38.58N 88.07W
04/05/2017 E55 MPH RICHLAND IL TRAINED SPOTTER
REPORT FROM APPROXIMATELY 1 MILE WEST OF IL RT 130 NEAR
THE RICHLAND/EDWARDS COUNTY LINE.
&&
DRHLocal storm report, Apr 5, 4:10 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 5 S OLNEY 38.66N 88.09W
04/05/2017 E1.00 INCH RICHLAND IL LAW ENFORCEMENT
PEA TO QUARTER SIZE HAIL AT 500 NORTH AND ROUTE
130...SOUTH OF OLNEY AND WEST OF CALHOUN.
&&
DRHLocal storm report, Apr 5, 4:19 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 5 NW SUMNER 38.77N 87.93W
04/05/2017 E1.00 INCH RICHLAND IL PUBLIC
REPORTED 1 MILE NORTH OF ROUTE 50.
&&
DRHLocal storm report, Apr 5, 4:39 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
439 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
04/05/2017 M1.05 INCH SANGAMON IL MESONET
STORM TOTAL RAINFALL SO FAR. REPORTED BY SIGNIFICANT
WEATHER OBSERVER...SWOP.
&&
DRHLocal storm report, Apr 5, 5:06 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 1 WSW PARKERSBURG 38.58N 88.07W
04/05/2017 E55.00 MPH RICHLAND IL TRAINED SPOTTER
REPORT FROM APPROXIMATELY 1 MILE WEST OF IL RT 130 NEAR
THE RICHLAND/EDWARDS COUNTY LINE.
0349 PM HAIL 5 S OLNEY 38.66N 88.09W
04/05/2017 E1.00 INCH RICHLAND IL LAW ENFORCEMENT
PEA TO QUARTER SIZE HAIL AT 500 NORTH AND ROUTE
130...SOUTH OF OLNEY AND WEST OF CALHOUN.
0409 PM HAIL 5 NW SUMNER 38.77N 87.93W
04/05/2017 E1.00 INCH RICHLAND IL PUBLIC
REPORTED 1 MILE NORTH OF ROUTE 50.
0415 PM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
04/05/2017 M1.05 INCH SANGAMON IL MESONET
STORM TOTAL RAINFALL SO FAR. REPORTED BY SIGNIFICANT
WEATHER OBSERVER...SWOP.
&&
DRHLocal storm report, Apr 5, 6:05 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN WATSON 39.03N 88.57W
04/05/2017 M1.26 INCH EFFINGHAM IL MESONET
STORM TOTAL RAINFALL SO FAR. SIGNIFICANT WEATHER
OBSERVER...SWOP.
&&
DRHNearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.